MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20686320
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 02/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
Date of incident: 10feb2024.On 22feb2024 it was reported that the user had a large tulip dome stuck in his ear.He put a new dome on 10feb2024, and when taking the hearing aid off realized there was no dome on it.At the time, he did not know it was stuck inside his ear he put another dome on and upon wearing the hearing aid, pushed the detached dome further into his ear.He went to a hearing care provider who could not take it out, urgent care could also not retrieve it, but the otologist he then went to removed it in 20 seconds.There was a small scab in his ear, from urgent care trying to remove the dome.User reports having no symptoms, and that removal did not hurt.There was no harm to the user as a result of this incident.No further information is expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Manufacturer's investigation: technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.Clinical conclusion: it has been reported that a large tulip dome came off in the user's ear.The user had put on a new dome on (b)(6) 2024, which came off in his ear on the same day.He put the dome on, and when he took the hearing aid out of his ear, he noticed it was not there.He then put a second one on, not knowing what happened to the first dome, and he did not feel plugged in his ear.After the second dome had been put on, he pushed the initial dome further in, so he felt plugged and was unable to hear.Two days later, he went to see a hearing care professional, hcp.The hcp was unable to retrieve the dome, and sent the user to urgent care, who also were unable to take it out.User then went to an otologist, who took it out in 20 seconds, user did not think that it hurt when it was taken out.User had a small scab, which occurred from when urgent care had tried to take out the dome.User reports that he had no symptoms following the event.It was advised to the hcp to ensure that the user knows how to put on the domes securely, and testing them before inserting them into the ear, as an improperly applied dome may be lose and come off in the ear.Clinical conclusion is that the detached dome has not caused harm to the patient and no medical treatment was prescribed for this event.The clinical evaluation for the device family does evaluate domes coming loose in the ear canal.This is identified in the risk analysis and mitigated through device design by ensuring a sufficient pull force (compliance with iec 60601-2-66).The user guide states to contact the hcp if a foreign object or wax is in the ear canal to reduce the potential risk of harm as far as possible.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk assessment: known risk, considered in the risk analysis and deemed to be of an acceptable nature.Manufacturer's investigation is final.This is a combined (initial and final) report.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key18948921
Report Number3005650109-2024-00032
Device Sequence Number7050466
Product Code OSM
UDI-Device Identifier05708296145584
UDI-Public05708296145584
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number20686320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Initial Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient SexMale